For those who care for someone with Parkinson's disease
[Forum] [Home] [Help] [Search] [Register] [Login] [Books] [Commentary] [Contact] [Donate]
You are not logged in


Topic Twisted Go to previous topic Go to next topic Go to higher level

By LC On 2014.07.02 17:57
The doctor is trying to increase my husband's sinemet. He was taking 1.5, 25-100mg pills 4 times per day. He just started taking 2 pills in the morning and 1.5 for the other 3 doses. He has been bent to the left since he was first diagnosed, but since the increase (started on Saturday) he is really listing to the right. Is this something common? Is it a side effect of the sinemet increase?

By LOHENGR1N On 2014.07.02 18:53
LC, What you are describing is Dystonia, It can be caused by the Disease or by Medication. That said since He has had it from first diagnosed it would be a fair guess the disease is the culprit. His Doctor might be thinking more Sinemet will help rectify this. time will tell. However if it keeps making it worse call the Doctor and let Them know. The dosage of Sinemet He's on isn't that high a daily dosage (in case you're worried about that) hope this helps a little. Take care, best of luck and hang in there

By LC On 2014.07.09 13:44
Just wanted to update. His posture has improve since the increase in Sinemet. It took a few days. He is now looking up more. I love his new doctor. His approach is to increase the medication slowly. His old doctor just increased it and he began hallucinating.

By parkinit On 2014.07.09 20:54
LC - Glad you have a good doctor who takes things slowly. This is so important with a PWP and many doctors don't seem to get that quick changes create major negative impacts to their patients (and ultimately, their caregivers!)

By LC On 2014.07.13 15:36
Well that didn't go well. He started hallucinating again. He insisted that I was his old army buddy. I called the doctor and we decided to go back to the sinemet dosage he was on before. We are increasing his clozapine and will try again later.

By LOHENGR1N On 2014.07.13 18:38
LC, I looked up clozapine online and it isn't mentioned for treatment of P.D. in fact it say's it can limit the effectiveness of Sinemet. (It said it is only used for bi-polar and like disorders) while some medications are used for other than the released disease it didn't look like this is one. I'd suggest talking to His Doctor and the Druggist about using both in conjunction with one another. As with all of our medication don't stop taking any without your Doctors approval. Take care, best of luck and hang in there.

By makrivah On 2014.07.13 18:44
Interesting. Clozapine and clonazepam are in the same class of drugs. My PWP takes the latter at bedtime to help him sleep. Is clonazepam I'll advised?

By carman96 On 2014.07.13 21:17
There is such a fine line between having the medication work and having it have too many side effects. Sometimes it takes awhile to know. My husband's Neuro upped his mirapex and it really helped his mobility. He does seem to have more confusion though. It is a trade off sometimes.
My husband has been taking diazepam for years at bedtime and it seems to help his rem sleep disorder and help him sleep.
Good luck to you and your husband.

By LC On 2014.07.14 18:05
This is from the National Parkinson Foundation website:
"There are two “atypical” antipsychotic medications that are considered safe for PD patients. They cause limited worsening of Parkinsonian symptoms while treating psychosis. These medications are clozapine (Clozaril ®) and quetiapine (Seroquel)"
We tried using Seroquel first since there were fewer side effects, but it didn't help. The clozapine finally got the hallucinations under control (he was seeing people in white face makeup sitting in his bed and on the couch. He saw babies on the floor and people in the car. He was very frightened.) I would rather sacrifice some movement so he won't live in fear.


© 2003-2016 MyParkinsons.org · Privacy Policy & Terms of Use
Published by jAess Media. This website and Forum is sponsorsed by people like you